MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14521
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Information (3190); Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, an open-end flexi-tip ureteral catheter separated.Both resulting device fragments were successfully removed from the patient.The procedure was completed using another of the same device.No adverse events have been reported as a result of the alleged malfunction.Additional information regarding patient outcome has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during an unknown procedure, an open-end flexi-tip ureteral catheter separated.Both resulting device fragments were successfully removed from the patient.The procedure was completed using another of the same device.No adverse events have been reported as a result of the alleged malfunction.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use, quality control procedures and a visual inspection of the device were conducted during the investigation.One open-end flexi-tip ureteral catheter was returned for investigation in a prior-to-use condition in open outer packaging.The device was in two segments.The first segment measured 25cm from the distal tip to the point of separation.The second segment measured approximately 45cm from the proximal end to the point of separation.The points of separation had mating fractures.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the device drawing or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is included with instructions for use which caution the following: ¿¿ avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury.¿ if you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.¿ do not withdraw catheter while deflected in cystoscope/endoscope.¿ based on the available information, cook has concluded that a cause for this event could not be established.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11090472
Report Number1820334-2020-02378
Device Sequence Number16945734
Product Code KOD
UDI-Device Identifier00827002145214
UDI-Public(01)00827002145214(17)230911(10)13420723
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2023
Device Model NumberG14521
Device Catalogue Number021305
Device Lot Number13420723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1